MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING (PS) LEFT 13 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING (PS) LEFT 13 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Associated products : item#: 42512400212; articular surface fixed bearing (ps) left 12 mm; lot#: 63882917; item#: 42512400214; articular surface fixed bearing (ps) left 14 mm; lot#: 64078599; item#: 42532006101; tibia cemented 5 degree stemmed left size b; lot#: 63846640; item#: 42500605601; psn fem ps cmt ccr std sz 4 l; lot#: 64766049.Foreign : (b)(6).Customer had indicated that the product was being returned to zimmer biomet for investigation, but it has not yet been received.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 02856, 0001822565 - 2021 - 02859.
 
Event or Problem Description
It was reported that during an initial tka, the 13 mm persona ps surface would not fixate onto the tibial stem.Two other persona ps surfaces were trialed, 12mm and 14mm, and were also unable to be fixed onto the tibial stem.Alternatively, a 16 mm articular surface was used to complete the procedure.There was a delay of 16-30 minutes, with no consequence to the patient.Attempts have been made and no additional information has been provided.
 
Event or Problem Description
No additional information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4, b5, d9, g3, h1, h2, h6 the reported event was confirmed by examination of the returned device.Visual inspection showed that the dovetail feature is slightly flared and the device exhibits signs of use, nicks and gouges.Review of the device history records identified no deviations or anomalies during manufacturing.A root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING (PS) LEFT 13 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12568839
Report Number0001822565-2021-02858
Device Sequence Number3269568
Product Code MBH
UDI-Device Identifier00889024236875
UDI-Public(01)00889024236875(17)221031(10)63827166
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue Number42512400213
Device Lot Number63827166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown